Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dorothy oz
Nov 20, 2004

I was pegintron/ribavarin for 15 months. While on the treatment my Hep c counts disapared. After six weeks off the drugs my counts are now back. Do you think I should try another serie of the drug? Is it worth another try?

Response from Dr. McGovern

I would not try another trial of peg and ribavirin. I would discuss the extent of disease you have with your physician to see if he or she is concerned that you have very advanced disease, like cirrhosis. If so, you can discuss the possibility of taking low dose pegylated interferon which is being studied for possible prevention of decompensated cirrhosis. However, it should be emphasized that we do not have data to prove it is effective for long-term therapy for this purpose.

Alternatively, in about five years I suspect we will have other types of drugs for HCV including protease inhibitors, one of which was just tried in patients with hepatitis C for two weeks with good results. Dr. McGovern



Previous
Liver enzymes and Hep-B
Next
Next Step - Your opinion please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement